|stop taking meds
Nov 28, 2008
My husband stop taking his meds three weeks ago. I am worried since he has been dizzy, losing weight , not able to eat. The Clinic is very unconcerned about his symptoms. He does not get great care and our neighboring state does not except out-of state patients. Do you have any advice for me?
Response from Dr. McGowan
I am also concerned. You did not say why your husband stopped taking his meds...was that decided with his doctor? Did he have the symptoms you descibed before stopping his meds? If so did they get better after stopping? If not, why did he stop his meds? If all the symptoms started after he stopped his meds he should restart them right away. Usually we would have to have a good reason to stop anti-HIV meds if they are working and are tolerable. If the problem is with the care he is receiving he can try a couple of things...most providers of care are under pressure of time and will not volunteer help if you don't ask, and get frustrated if there are too many issues raised at the same time. Your husband should plan his visit very carefully. He should have a list of his most important symtoms (not necessarily everything he has felt, but the one's that are persistent and most bothersome), he should know his medications and how he has been taking them, he should have some specific questions ready about his current health, what his medications are for and why he needs each one (sometimes side effects you describe could come from interactions between medications he may be on for other conditions, such as high cholesterol). The doctor should be able to address his issues and describe a plan of action to diagnose and treat them, or at least a road plan on what the next steps will be. If he is prepared and focused, most doctors, no matter how busy, will be able to work with him. If they are "unconcerned" you should let them know that you are concerned and ask them what might be the cause of his symptoms. If you still have problems, the best resource to find a doctor with expertise in treating HIV in your area would be through the American Academy of HIV Medicine. Their website: www.aahivm.org has a "Find a Provider" link that may identify a specialist near you. Good luck, Joe
Change My Cocktail?
- Do Hiv Symptoms Go Away After Taking The Meds?
- Itchy Rash After Blood Splash Sign Of HIV AIDS
- Itchy Scrotum After Vaginal Sex Sign Of HIV AIDS
- Sore On Penis After Mutual Masturbation Worried I Have HIV
- Testicular Pain After Insertive Oral Sex Worried I Have HIV
- Tingling In Fingers After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.